MAUDE Adverse Event Report: MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER

MEDTRONIC, INC COUGAR GUIDE WIRE; WIRE, GUIDE, CATHETER
Catalog Number CGRXT190HS
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician intended to use a cougar xt 0.014" guide wire to treat a moderately tortuous, severely calcified distal lesion in the circumflex.There was no damage noted to the device packaging.There were no issues noted when removing the device from the packaging.The device was inspected with no issues.The device was prepped per ifu with no issues.The wire tip was formed by the physician.There was no resistance moving the wire forward.Excessive force was not used.The physician was working from the right radial artery and was using a medtronic ebu guide catheter.The distal wire became folded up on itself in the distal vessel.It is reported that during removal the wire broke, and a portion of the device detached and appeared trapped under the stent or in the calcium.No intervention was performed, the device portion remains trapped in the patient.No further patient injury is reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
COUGAR GUIDE WIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC, INC
37a cherry hill dr
danvers MA 01923
MDR Report Key7380612
Report Number1220452-2018-00030
Device Sequence Number1426616
Product Code DQX
UDI-Device Identifier20643169453320
UDI-Public20643169453320
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K140695
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2020
Device Catalogue NumberCGRXT190HS
Device Lot NumberG17A08362
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/02/2018
Supplement Date Received by Manufacturer08/02/2018
Initial Report FDA Received Date03/29/2018
Supplement Report FDA Received Date08/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1